Generic versions of ibuprofen are available in a number of both non-prescription and prescription strengths. Several companies sell generic ibuprofen under different names, including Ibuprofen tablets, Ibuprofen capsules, Ibuprofen oral suspension, and Ibuprofen caplets.
Generic Ibuprofen: An OverviewIbuprofen is a medication that has been licensed to treat several conditions. Some of its uses include:
- Pain relief. Ibuprofen can relieve pain following a procedure, as well as pain caused by straining a muscle or inflammation in a tendon (tendonitis) or bursa (bursitis). People may use ibuprofen to treat general pain, such as headache, toothache, knee pain, back pain, or foot pain.
- Treatment of arthritis symptoms, including pain, stiffness, and swelling. Ibuprofen can be used to treat several different types of arthritis, including osteoarthritis and rheumatoid arthritis; however, ibuprofen does not cure these types of arthritis, nor does it change their progression.
- Treatment of painful menstrual periods.
- Temporary relief of fever.
Ibuprofen was originally developed by Pharmacia (a company since sold to Pfizer) and sold as Motrin®. It has since come off patent, making it available as a generic.
Strengths of Generic IbuprofenGeneric ibuprofen is sold under a number of names, including Ibuprofen tablets, Ibuprofen capsules, Ibuprofen oral suspension (liquid), and Ibuprofen caplets. It comes in a number of different strengths depending on the form and whether it is a non-prescription or prescription strength.
Non-prescription strengths include:
- Ibuprofen 100 mg
- Ibuprofen 200 mg
- Ibuprofen 50 mg/1.25 mL oral solution -- 1.25 mL contains 50 mg of ibuprofen
- Ibuprofen 100 mg/5mL oral solution -- one teaspoon (5mL) contains 125 mg of ibuprofen.
Prescription ibuprofen strengths include: